Wednesday, May 18, 2011

Physical Therapy (PT)

Please excuse the quality of these pictures. They did not turn out great at all. Spence has been going to physical therapy. Vincristine, one of his chemos, can cause the muscles in your feet to tighten causing foot drop and weakness in his leg and foot muscles. He flops his feet when he walks and does not have a complete dorsiflexion. His toes curl up because the muscles are so tight. He was on Vincristine the whole time, full dose, from week one to week 54, so we could only expect some type of side effect. Megan, who is the best PT ever, has been helping Spence meet all of his PT "goals". His dorsiflexion is greater, his gait is a little better, and his muscles are becoming stronger. Spencer is so happy when he gets to go to physical therapy. I have to say the first time since diagnosis that I saw real happiness on his face was here. We were originally going 3 times a week and are now down to our last weekly visits.

No comments:

Post a Comment